MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; VELA SUPRARENAL

ENDOLOGIX INC. AFX; VELA SUPRARENAL
Model Number A28-28/C75-O20V
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
Patient was initially implanted with an afx bifurcated and vela suprarenal device.It was reported that the neck measurement might be off label.Approximately 3 years post implant, the patient presented with either an endoleak type 1a or 3a.On (b)(6) 2017 the physician elected to implant a non-endologix proximal cuff and the leak persisted.The patient was transferred to another hospital and under the care of another physician.The new physician elected to place another non-endologix and performed a chimney/snorkel on the right renal to successfully resolve the leak.No additional patient sequelae has been reported at this time.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to confirm the type 1a endoleak (suprarenal/cuff) and the secondary procedure.Clinical also found these additional findings; intraoperative 1a endoleak (suprarenal/cuff) that was treated with the bare metal stent.The most likely cause of the proximal loss of seal (type 1a endoleak) was the off label aortic neck and protruding calcifications (cautionary product use).There have been no further reports of negative patient sequelae.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7168374
Report Number2031527-2018-00016
Device Sequence Number1736743
Product Code MIH
UDI-Device Identifier00818009013583
UDI-Public(01)00818009013583(17)150425
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/25/2015
Device Model NumberA28-28/C75-O20V
Device Lot Number1246586-025
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/16/2017
Supplement Date Received by Manufacturer12/16/2017
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-BIFURCATED-LOT: 1055364-025; AFX-BIFURCATED-LOT: 1055364-025
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR